Biblioteca de la Universidad Complutense de Madrid

Information theoretic analysis for queueing systems with quasi-random input


Artalejo, Jesús R. y Gómez-Corral, Antonio (1995) Information theoretic analysis for queueing systems with quasi-random input. Mathematical and Computer Modelling, 22 (3). pp. 65-76. ISSN 0895-7177

[img] PDF
Restringido a Sólo personal autorizado del repositorio hasta 2020.


URL Oficial:


In this paper, information theoretic inference methodology for system modeling is applied to estimate the stationary distribution for the number of customers in single server queueing systems with service capacity utilized by a finite population. The customers demand i.i.d. service times. Three different models are considered. In Model I, a customer who finds the server busy can be queued, whereas in Models II and III, any customer finding the server busy upon arrival will make repeated attempts to enter service until he eventually finds the server free. Models II and III differ in the retrial policy. Numerical examples illustrate the accuracy of the proposed maximum entropy estimation when it is compared with the classical analysis.

Tipo de documento:Artículo
Palabras clave:Maximum entropy estimation; Quasi-random input; Queueing theory; Repeated attempts; Stable recursion algorithms
Materias:Ciencias > Matemáticas > Procesos estocásticos
Código ID:15893

A.S. Alfa and M. Chen, Approximating queue lengths in M(t)/G/l queue using the maximum entropy principle, Acta Informatica 28, 801-815 (1991).

Y. Arizono, Y. Cui and H. Ohta, An analysis of M/M/S queueing systems based on the maximum entropy principle, Journal of the Operational Research Society 42, 69-73 (1991).

G.I. Falin, M. Martin and J.R. Artalejo, Information theoretic approximations for the M/G/l retrial queue, Acta Infownatica 31, 559-571 (1994).

D. Koutvasos and N. Tabet-Aouel, An MEbased approximation for multi-server queues with preemptive priority, European Journal of Operational Research 77, 496-515 (1994).

D.G. Kendall, Stochastic processes occurring in the theory of queues and their analysis by the method of the embedded Markov chains, Annals of Mathematical Statistics 24, 338-354 (1953).

J. Keilson and A. Kooharian, On time dependent queueing processes, Annals of Mathematical Statistics 31,104-112 (1960).

J.E. Shore, Information theoretic approximations for M/G/l and G/G/l queueing systems, Acta Informatica 17, 43-61 (1982).

S. Guiasu, Maximum entropy condition in queueing theory, Journal of the Operational Research Society 37, 293-301 (1986).

R.B. Cooper, Introduction to Queueing Theory, Edward Arnold, (1981).

T. Yang and J.G.C. Templeton, A survey on retrial queues, Queueing Systems 2, 203-233 (1987).

G.I. Falin, A survey of retrial queues, Queueing Systems 7, 127-167 (1990).

M.F. Neuts and M.F. Ramalhoto, A service model in which the server is required to search for customers, Journal of Applied Probability 21, 157-166 (1984).

H.C. Tijms, Stochastic Modelling and Analysis: a Computational Approach, Wiley, (1986).

Depositado:10 Jul 2012 11:40
Última Modificación:08 Mar 2016 15:20

Sólo personal del repositorio: página de control del artículo